Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 140, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 9, 2002, 5:56 PM CDT for Clark County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2002, 5:56 PM CDT (22:56 UTC)
- Expired
- Jul 9, 2002, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Clark County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:03 PM CDT | Thunderstorm Wind 50 E | Marshall, IL | Two trees blown down. One west of Marshall and another northeast of Marshall. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1234 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
975 WUUS53 KILX 092256 SVRSPI ILC023-100000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 555 PM CDT TUE JUL 9 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 7 PM CDT * AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLARKSVILLE...OR ABOUT 8 MILES WEST OF MARSHALL...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKSVILLE MARSHALL DENNISON WEST UNION DAMAGING WINDS IN EXCESS OF 60 MPH WILL ACCOMPANY THIS STORM. GO TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3948 8756 3948 8796 3920 8794 3919 8765 FRIEDERS NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:15 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 9, 2:15 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 215 PM CDT TUE JUL 9 2002 FCST CHALLENGES INDLUDE PCPN CHANCES THIS EVENING...THEN RETURN OF PCPN CHANCES WITH ANOTHER S/WV...ALREADY EXPECTED TO AFFECT PORTIONS OF OUR REGION TMRW. TSRA FINALLY STARTING TO FIRE ALONG WIND SHIFT LINE FM SOUTH OF CHICAGO TO UIN. ANOTHER AREA OF SHRA/TSRA CONT TO AFFECT NRN IL. THIS ACTIVITY DEVELOPED ALONG WINDSHIFT LINE ACRS NRN IL...WITH WEAK S/WV ENERGY NOTED IN THIS AREA ON SAT LOOP. WLD EXPECT ISOLATED TO SCT TSRA ACROSS AREA THIS EVENING. GREATEST THREAT WL BE ACRS EAST. SECOND WAVE CLEARLY EVIDENT ON SAT LOOP JUST NORTH OF NERN MT. MODELS HAD A GOOD HANDLE ON ITS LOCATION AT 18Z...AND CONT TO BRING IT THROUGH NRN PLAINS TMRW...DIVING IT SEWRD TOWARD MID-MISS RIVER VALLEY BY EARLY THU. MODELS ARE NOW TRENDING FASTER ON ITS MOVEMENT...BRING POPS INTO THE FCST ACRS MUCH OF WRN IL TMRW AFT. NOCTURNAL PARAMETERS SUGGEST WRN AREAS REMAIN ON PERIPHERY OF THETA-E AXIS TMRW NIGHT...WITH 850 WAA AND MOIST ADV NOTED. WL KEEP POPS GOING THRU THE NIGHT ACRS THE SAME AREA. WLD EXPECT PCPN CHANCES TO SPREAD ACRS ENTIRE CWA THU AS THE WAVE SHIFTS SLIGHTLY EWRD. AS THE WAVE WEAKENS...THE QPF TRENDS SHLD BECOME MORE DIURNAL IN NATURE. THE AVN IS NOW CUTTING OFF THE WAVE AND MOVING IT SOUTH TOWARD THE ARKANSAS REGION BY THE WEEKEND. EARLIER RUNS SUGGESTED THE WAVE WLD TAKE MORE OF AN EWRD TURN. IN EITHER CASE...AS THE S/WV MOVES AWAY FM THE AREA...WLD EXPECT POPS TO DIMINISH. BECAUSE RAIN IS ALREADY IN THE FCST FRI AND THE THREAT REMAINS...WL OPT NOT TO DROP ATTM. NRN STREAM WAVE EXPECTED TO MOVE ACRS SRN CANADA WELL NORTH OF THE GREAT LAKES LATE SAT. EXTENDED MODELS CONT TO SUGGEST THE ASSOC SFC FNT TO DROP THRU THE GREAT LAKES REGION SUN. THAT...AND THE POSSIBILITY OF THE CUTOFF LOW STILL TO OUR SOUTH...STILL WARRANT A POP SUNDAY. MODELS ARE HAVING A TOUGH TIME WITH TEMPS. EXPECT TO SEE ONLY LITTLE DROPOFF IN DWPTS TONIGHT. SO...WL LEAN TOWARD WARMER FWC LOWS TONIGHT. MAV/FWC LOOKING TOO COOL TMRW. HAVE LEANED TOWARD WARMER ETA 2M TEMPS. WITH THE ARRIVAL OF THE S/WV ENERGY THU...EXPECT TEMPS TO COOL...BACK INTO THE 80S AND EVEN 70S. MAV LOOKS WAY TOO COOL FOR HIGHS THU. EXPECT SOME SUN WITH THE UPR LOW. 850 TEMPS WARRANT HIGHS CLOSE TO 80. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI EE 070/084 065/079 063 81244 PIA EE 069/083 064/077 060 81244 DEC EE 070/083 065/079 062 81333 CMI BE 069/081 064/079 061 81422 MTO BE 071/083 064/080 062 81444 LWV EE 073/083 064/082 064 81444 .ILX...NONE. PLAHMER
In the hours before
Local storm report, Jul 9, 5:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
552 PM CDT TUE JUL 9 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0539 PM WESTERVELT IL WIND DAMAGE
07/09/02 SHELBY TREE BLOWN DOWN ON HOUSE.
FROM STATE POLICE POST
DISTRICT 10.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:38 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 52 min |
| Jul 9, 6:25 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.